Kentucky, 2009

Flash Flooding and Damaging Winds in Kentucky, June 26, 2009

June 26, 2009 · NWS LMK · 16 events in 7 counties and zones

Diurnally induced thunderstorms developed along outflow boundaries produced by overnight thunderstorms. These storms moved slowly and produced flash flooding from heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Diurnally induced thunderstorms developed along outflow boundaries produced by overnight thunderstorms. These storms moved slowly and produced flash flooding from heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 1:44 AM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 26, 1:44 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EDT FRI JUN 26 2009

.SHORT TERM (TODAY AND TONIGHT)...

UPPER LEVEL LOW LOCATED OVER SOUTHEAST CANADA AT 07Z WILL MOVE
INTO THE NORTHEAST UNITED STATS TODAY. THIS SYSTEM WILL PULL A WEAK
COOL FRONT INTO THE LOWER OHIO VALLEY TODAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THE FRONT ESPECIALLY ACROSS
THE NORTHEAST PORTION OF THE FORECAST AREA THIS MORNING. STORMS
CURRENTLY MOVING INTO THAT REGION WILL BE CAPABLE OF PRODUCING
GUSTY WINDS AND SMALL HAIL BUT THE MAIN ISSUE WILL BE THE
POTENTIALLY FOR VERY HEAVY RAIN IN A SHORT PERIOD OF TIME AND
CONTINUOUS CLOUD TO GROUND LIGHTNING. THIS CURRENT CLUSTER OF
STORMS WILL MOVE SOUTHEAST OF THE REGION BY 12Z.

SCATTERED STORMS WILL CONTINUE BE POSSIBLE TODAY WITH A SLIGHTLY
BETTER CHANCE ACROSS THE SOUTH DURING THE AFTERNOON. AS THE FRONT
DROPS SOUTH TO THE TENNESSEE BORDER TONIGHT THE PRECIPITATION WILL END.

TEMPERATURES TODAY SHOULD BE A DEGREE OR TWO COOLER THAN THURSDAY
BUT HUMIDITY LEVELS WILL REMAIN HIGH. LOWS TONIGHT WILL FALL INTO
THE UPPER 60S AND LOWER 70S.

.LONG TERM (SATURDAY THROUGH THURSDAY)...

THE STRONG PERSISTENT RIDGE AT 500MB DOMINATING THE SOUTHERN AND
CENTRAL PLAINS FOR THE PAST SEVERAL DAYS WILL BREAK DOWN AND
RETROGRADE TOWARDS THE ROCKIES BEGINNING LATE SATURDAY. THIS PATTERN
CHANGE WILL BRING COOLER AND LESS HUMID AIR TO THE REGION BEGINNING
LATE SUNDAY.

UPPER AIR FLOW SATURDAY WILL FEATURE A DEEP TROUGH ACROSS NEW
ENGLAND...A TEMPORARY PROGRESSIVE RIDGE ACROSS THE LOWER OHIO
VALLEY...AND A DIGGING TROUGH ACROSS THE UPPER MIDWEST. THIS
TEMPORARY RIDGE WILL BRING MOSTLY SUNNY SKIES AND WARM TEMPS
SATURDAY.

BY EARLY SUNDAY THE CORE OF THE 500MB TROUGH IS FORECAST TO
LIE NORTH OF MINNESOTA. LOW PRESSURE WILL MOVE ACROSS THE GREAT
LAKES EARLY SUNDAY AND BECOME VERTICALLY STACKED WITH ITS PARENT
500MB TROUGH OVER MICHIGAN BY SUNDAY AFTERNOON.

A COLD FRONT WILL DROP SOUTH ACROSS SOUTHERN INDIANA DURING THE
MORNING HOURS SUNDAY...EXITING KENTUCKY BY EVENING. BOTH THE GFS AND
THE NAM BRING VERY HIGH PRECIPITABLE WATER VALUES OF JUST UNDER 2
INCHES AHEAD OF THIS FRONT. WIDESPREAD CONVECTION WILL LIKELY
ACCOMPANY THIS FRONT SATURDAY EVENING ACROSS NORTHERN ILLINOIS AND
INDIANA...POSSIBLY WEAKENING AS THIS BOUNDARY MOVES INTO SOUTHERN
INDIANA DURING THE MORNING HOURS. DEPENDING ON THE TIMING OF THIS
FRONT AND ANY SURFACE BASED INSTABILITY THAT DEVELOPS SUNDAY AHEAD
OF THIS FEATURE...THUNDERSTORM COVERAGE WILL LIKELY INCREASE AGAIN
BY LATE MORNING OR EARLY AFTERNOON SOMEWHERE SOUTH OF THE OHIO
RIVER. WILL CONTINUE 50% POPS FOR SOUTHERN INDIANA EARLY SUNDAY
OVERSPREADING THE ENTIRE CWA BY LATE AFTERNOON. IF SUFFICIENT CAPE
CAN DEVELOP SUNDAY SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS.
LOCALIZED HEAVY RAINS WILL ALSO BE POSSIBLE.

THE ECMWF AND THE GFS BOTH AGREE THAT THE 500MB UPPER LOW WILL CUT
OFF AND STALL OVER THE GREAT LAKES BEGINNING SUNDAY. A REX BLOCK
WILL DEVELOP ACROSS EASTERN NORTH AMERICA EARLY NEXT WEEK WITH THIS
GREAT LAKES UPPER LOW REMAINING NEARLY STATIONARY SOUTH OF A BUILDING
RIDGE OVER NEWFOUNDLAND. IN FACT THE ECMWF MOVES THIS UPPER LOW
FROM NEAR MICHIGAN MONDAY ONLY TO PENNSYLVANIA BY LATE WEDNESDAY.
EARLY NEXT WEEK WILL BE QUITE COOL ACROSS THE GREAT LAKES.

THIS BLOCKING PATTERN WILL BRING DISTINCTLY COOLER AND LESS HUMID AIR
SUNDAY THROUGH MONDAY TO THE AREA. FORECAST DEW POINTS DIP INTO THE
UPPER 50S LATE MONDAY AS NORTHWEST WINDS BRING IN DRIER CANADIAN AIR.
EXPECT HIGHS IN THE LOWER TO MID 80S EARLY NEXT WEEK WITH LOWS WELL
DOWN INTO THE 60S.

BY LATE WEDNESDAY...THE ECMWF AND THE GFS DIFFER IN THE SPEED THAT
THIS CUT OFF 500MB LOW DRIFTS OFF TO THE EAST. THE SLOWER ECMWF
MAINTAINS THE COOLING INFLUENCE THROUGH WEDNESDAY WHILE THE FASTER
GFS FORECASTS A WARM UP LATE TUESDAY. WILL COMPROMISE BETWEEN THESE
TWO SOLUTIONS WITH TEMPERATURES FROM WEDNESDAY ON.

AFTER SUNDAYS CONVECTION...SEVERAL DRY DAYS ARE EXPECTED THROUGH
THE MIDDLE OF NEXT WEEK.

&&

.AVIATION (06Z TAFS)...

THUNDERSTORMS ACROSS SOUTHERN INDIANA AND OHIO ARE AHEAD OF A
WEAK COOL FRONT THAT WILL DROP INTO CENTRAL KENTUCKY THIS
AFTERNOON BEFORE SHIFTING NORTH SATURDAY MORNING. THE STORMS WILL
MAINLY AFFECT THE SDF AND LEX TAF SITES THIS MORNING WITH A BETTER
CHANCE OF STORMS ACROSS THE SOUTH DURING THE AFTERNOON.

SOUTHWEST FLOW AHEAD OF THE FRONT SHOULD KEEP VSBYS IN THE VFR RANGE
THIS MORNING.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...JA
LONG TERM....JSD
AVIATION.....JA
Hazardous weather outlook, Jun 26, 2:16 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 AM EDT FRI JUN 26 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-270730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
316 AM EDT FRI JUN 26 2009 /216 AM CDT FRI JUN 26 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NUMEROUS THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL INDIANA AND
THE NORTHERN PORTION OF CENTRAL KENTUCKY EARLY THIS MORNING. THESE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...
DANGEROUS CLOUD TO GROUND LIGHTNING... A PERIOD OF VERY HEAVY RAIN
AND POSSIBLY SOME SMALL HAIL. ISOLATED TO SCATTERED THUNDERSTORMS
WILL CONTINUE TO BE POSSIBLE LATE TODAY AND THIS EVENING
ESPECIALLY ACROSS SOUTH CENTRAL KENTUCKY. GUSTY WINDS... DANGEROUS
LIGHTNING AND BRIEF HEAVY RAIN WILL BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION SATURDAY
NIGHT INTO SUNDAY...BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS
TO THE OUTLOOK AREA. AT THIS TIME THE MAIN THREAT WITH THESE
STORMS WILL BE HEAVY RAIN AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF HEAVY RAIN AND GUSTY
WINDS THROUGH FRIDAY EVENING TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.

JA/JSD

In the hours before

Special weather statement, Jun 26, 2:11 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
311 AM EDT FRI JUN 26 2009

INZ076-083-084-089-090-KYZ024-025-260800-
BRECKINRIDGE-CRAWFORD-DUBOIS-HARRISON-MEADE-ORANGE-PERRY-
311 AM EDT FRI JUN 26 2009

...STRONG STORMS WILL MOVE SOUTHEAST ACROSS CRAWFORD...PERRY AND
WESTERN HARRISON COUNTIES...

AT 307 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF ENGLISH...OR 38 MILES SOUTH OF
BEDFORD...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD
Special weather statement, Jun 26, 2:38 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 AM EDT FRI JUN 26 2009

KYZ036-037-041>043-260815-
BOURBON-FAYETTE-HARRISON-NICHOLAS-SCOTT-
338 AM EDT FRI JUN 26 2009

...A LINE OF STRONG STORMS WITH EXTREMELY HEAVY RAIN WILL MOVE
SOUTHEAST ACROSS THE EASTERN BLUEGRASS REGION...

AT 335 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
CARLISLE TO 12 MILES NORTHEAST OF FRANKFORT...OR ALONG A LINE
EXTENDING FROM 16 MILES WEST OF FLEMINGSBURG TO 12 MILES NORTHEAST OF
FRANKFORT...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR CARLISLE AROUND 345 AM EDT.
  NEAR PARIS AROUND 355 AM EDT.
  NEAR LEXINGTON AROUND 415 AM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS EXPECTED. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

JSD
Special weather statement, Jun 26, 2:51 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 AM EDT FRI JUN 26 2009

KYZ023>028-260830-
BRECKINRIDGE-GRAYSON-HANCOCK-HARDIN-MEADE-OHIO-
251 AM CDT FRI JUN 26 2009

...STRONG STORMS MOVING INTO WEST CENTRAL KENTUCKY...

AT 348 AM EDT/248 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF BRANDENBURG TO HAWESVILLE...OR ALONG A LINE EXTENDING FROM 24
MILES SOUTHWEST OF LOUISVILLE TO 14 MILES EAST OF ROCKPORT...AND
MOVING SOUTHEAST AT 30 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH
RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES
TO LESS THAN ONE HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND
GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR HARDINSBURG AROUND 255 AM CDT.
  NEAR ELIZABETHTOWN AROUND 405 AM EDT.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JA
Local storm report, Jun 26, 3:08 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 AM EDT FRI JUN 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0358 AM     FLASH FLOOD      NEW ALBANY              38.30N  85.83W
06/26/2009                   FLOYD              IN   TRAINED SPOTTER

            SEVERAL ROADS COVERED WITH WATER IN NEW ALBANY

&&

EVENT NUMBER LMK0900121

JDA
Special weather statement, Jun 26, 3:15 AM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EDT FRI JUN 26 2009

KYZ041-042-048-049-057-260845-
BOURBON-CLARK-FAYETTE-JESSAMINE-MADISON-
415 AM EDT FRI JUN 26 2009

...A LINE OF STRONG STORMS WILL CROSS THE BLUEGRASS REGION INCLUDING
LEXINGTON...

AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
WINCHESTER TO 6 MILES SOUTHWEST OF VERSAILLES...OR ALONG A LINE
EXTENDING FROM 9 MILES WEST OF MOUNT STERLING TO 15 MILES SOUTH OF
FRANKFORT...AND MOVING SOUTHEAST AT 35 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR WINCHESTER AROUND 420 AM EDT.
  NEAR NICHOLASVILLE AROUND 425 AM EDT.

THESE STORMS WILL PRODUCE TORRENTIAL RAIN WITH UP TO ONE INCH OF
RAIN FALLING IN A VERY SHORT TIME. EXPECT PONDING OF WATER ON ROADS
AND QUICKLY RISING SMALL STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

JSD
Local storm report, Jun 26, 3:20 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
420 AM EDT FRI JUN 26 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0418 AM     HEAVY RAIN       NEW ALBANY              38.30N  85.83W
06/26/2009  M3.50 INCH       FLOYD              IN   BROADCAST MEDIA

            OVER 3 INCHES OR RAIN IN LESS THAN 2 HOURS THROUGH 415
            AM EDT IN NORTHERN NEW ALBANY.

&&

EVENT NUMBER LMK0900122

JSD

The radar

The Louisville radar (KLVX), 33 km away, was scanning. The volume nearest the first event began at 08:24 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind, 5 flash flood, 4 heavy rain. Local standard time, as filed.

Heavy Rain, Jefferson

When
June 26, 3:23 AM EST
Where
Jefferson County, 1.48 mi NNW of Audubon Park
Reported by
Department of Highways
Coordinates
38.220, -85.740

A Metro Louisville rain gage measured 2.11 inches of rain near Shively in less than one hour.

Heavy Rain, Bourbon

When
June 26, 6:00 AM EST
Where
Bourbon County, 0.88 mi SW of Paris
Reported by
Trained Spotter
Coordinates
38.210, -84.260

A spotter measured 3.71 inches of rain in Paris.

Flash Flood, Taylor

When
June 26, 3:49 PM EST
Where
Taylor County, 3.08 mi NE of Speck to 2.48 mi ENE of Mannsville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.336, -85.147

Dispatch reported six inches of flowing water over HWY 70 at the Taylor and Casey County line. The road was becoming impassable.

Flash Flood, Scott

When
June 26, 4:20 PM EST to 7:20 PM EST
Where
Scott County, 0.91 mi E of Double Culvert to 1.55 mi E of Double Culvert
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.370, -84.553

Double Culvert was impassable with 6 to 8 inches of water over the roadway.

Flash Flood, Taylor

When
June 26, 4:45 PM EST to 7:45 PM EST
Where
Taylor County, 1.39 mi NNW of Atchison to 1.47 mi E of Campbellsville
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.317, -85.314

Two feet of water was covering Smith Ridge Road off of HWY 70.

Flash Flood, Taylor

When
June 26, 4:45 PM EST to 7:45 PM EST
Where
Taylor County, 1.1 mi W of Mannsville to 0.54 mi NNE of Acton
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.370, -85.220

Two feet of water was covering HWY 70 between Mannsville and Acton, making the road impassable.

Thunderstorm Wind, Taylor

When
June 26, 4:50 PM EST
Where
Taylor County, 1.79 mi ENE of Romine
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
37.240, -85.320

Trees fell on a home and power lines were downed on Tebbs Ben Rd off HWY 55.

Heavy Rain, Adair

When
June 26, 3:55 PM CST to 4:27 PM CST
Where
Adair County, 2.82 mi SSE of Cane Vly
Reported by
Mesonet
Coordinates
37.140, -85.310

The Kentucky Mesonet site in Adiar County measured 1.51 inches of rain in 30 minutes.

Flash Flood, Adair

When
June 26, 4:00 PM CST to 7:27 PM CST
Where
Adair County, 0.56 mi ESE of Coburg to 0.26 mi N of Cane Vly
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.198, -85.320

Six to eight inches of water was covering Cane Valley Road between Cane Valley and Kellyville. Water was making roads impassable for most cars and causing several driveways to be impassable as well.

Thunderstorm Wind, Taylor

When
June 26, 5:00 PM EST
Where
Taylor County, 0.55 mi W of Campbellsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.330, -85.360

A tree fell across Martin Luther King Boulevard.

Thunderstorm Wind, Adair

When
June 26, 4:18 PM CST
Where
Adair County, 1.3 mi WNW of Garlin
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.130, -85.270

Trees were down on Bull Run Road just outside of Columbia.

Thunderstorm Wind, Adair

When
June 26, 4:30 PM CST
Where
Adair County, 1.77 mi SW of Glens Fork
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.000, -85.270

Large limbs were down across State Road 768 and were blocking traffic.

Thunderstorm Wind, Metcalfe

When
June 26, 4:30 PM CST
Where
Metcalfe County, Knob Lick
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.080, -85.680

Trees were downed across Bill Porter Road between Knob Lick and Savoyard.

Heavy Rain, Cumberland

When
June 26, 4:55 PM CST to 5:25 PM CST
Where
Cumberland County, Peytonsburg
Reported by
Trained Spotter
Coordinates
36.630, -85.380

A trained spotter measured 1.75 inches of rain in about 30 minutes in Peytonsburg. Some lowland flooding was occurring in fields and where creeks were running high.

Thunderstorm Wind, Cumberland

When
June 26, 5:25 PM CST
Where
Cumberland County, 0.55 mi E of Peytonsburg
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.630, -85.370

Trees were downed one mile east of Peytonsburg as well as across south and southeastern parts of Cumberland County.

Thunderstorm Wind, Cumberland

When
June 26, 5:25 PM CST
Where
Cumberland County, Peytonsburg
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
36.630, -85.380

Trees were downed at Dale Hallow State Park, including one which fell on a tent.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2009Every state in 2009This day in weather historyWarnings in Kentucky, June 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179238, 179240, 178923, 178925, 179605, 179609, 179613, 179242, 178929, 179616, 179623, 179619, 179633, 179243, 179626, 179628.